Thunderstorm Wind, Muskingum
- When
- June 8, 2:12 PM EST
- Where
- Muskingum County, Roseville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.800, -82.080
Multiple large trees reported down in cemetery.
A strong cold front moving southeast from the Great lakes produced widespread severe weather across Southeast Ohio, Western Pennsylvania, and Northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A strong cold front moving southeast from the Great lakes produced widespread severe weather across Southeast Ohio, Western Pennsylvania, and Northern West Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 8, 2:06 PM EST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 306 PM EDT FRI JUN 8 2007 .SYNOPSIS... COLD FRONT WILL MOVE FROM NORTHWEST TO SOUTHEAST THIS EVENING. SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE THROUGH 9 PM. FRONT WILL BE SOUTH OF CWA BY MIDNIGHT WITH HIGH PRESSURE BUILDING IN FOR THE WEEKEND BRINGING COOLER AND DRIER AIR. BLOCKY UPPER AIR PATTERN DEVELOPS NEXT WEEK KEEPING HIGH PRESSURE OVER EASTERN U.S. WITH FIRST CHANCE OF RAIN LATE THURSDAY OR FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... CAPES 2500 TO 3000 AHEAD OF FRONT THIS AFTERNOON MAY LEAD TO POSSIBLE SEVERE THUNDERSTORMS. WET BULB ZERO AROUND 10500 FT THIS AFTERNOON SO LARGE HAIL SHOULD BE MINIMAL WITH DAMAGING WINDS THE GREATEST THREAT. COLD FRONT EXPECTED TO BE ALONG NORTHWEST BORDER OF CWA BY 00Z...VICINITY OF PIT BY 03Z AND SOUTH OF CWA BY 06Z. HIGH PRESSURE BUILDS IN BY SATURDAY MORNING WITH DRIER AIR AND CLEARING SKIES BY DAYBREAK...EXCEPT IN WV MOUNTAINS WHERE CLOUDS MAY LINGER TIL MID MORNING. && .SHORT TERM /SATURDAY THROUGH MONDAY/... HIGH PRESSURE REMAINS ANCHORED OVER MID ATLANTIC THROUGH THE WEEKEND WITH SEASONABLE TEMPERATURES AND GENERALLY CLEAR SKIES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... DRY WEATHER WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. NEXT CHANCE FOR RAIN LOOKS TO RETURN ON THURSDAY NIGHT OR FRIDAY AS WARM FRONT MOVES NORTHEAST THROUGH OHIO RIVER VALLEY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AT 1830Z LINE OF THUNDERSTORMS DEVELOPING NORTHEAST FROM ZZV TOWARDS PIT AND MOVING SLOWLY EAST-NORTHEAST. SECOND LINE OF STORMS VICINITY OF WESTERN LAKE ERIE WILL MOVE EAST TO NEAR CLE BY 00Z AND PIT BY 03Z...AND OUT OF AREA BY 06Z. GENERALLY VFR CONDITIONS OUTSIDE OF THUNDERSTORMS WITH IFR CIGS AND VSBYS IN THUNDERSTORMS WITH POSSIBLE GUSTS TO 50 KTS TIL 02Z. CLEARING SKIES BY 12Z WITH VFR CONDITIONS THROUGH THE WEEKEND. NO SIGNIFICANT WEATHER IS EXPECTED FOR MONDAY THROUGH TUESDAY AS HIGH PRESSURE HOLDS ACROSS THE REGION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 110 PM EDT FRI JUN 8 2007 OHZ039>041-048>050-057>059-068-069-PAZ020-021-029>032-WVZ001>004-012- 021>023-091715- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON- 110 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THIS FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. SOME OF THESE STORMS WILL BE SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. THE THREAT OF SEVERE WEATHER WILL END BEHIND THE FRONT AROUND 10 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ007>009-013>016-022-023-WVZ041-091715- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- ARMSTRONG-INDIANA-TUCKER- 110 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THIS FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP. THERE IS A MODERATE RISK THAT THESE STORMS COULD REACH SEVERE LEVELS. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THE SEVERE WEATHER THREAT WILL END BEHIND THE FRONT AROUND 1000 PM EDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 232 PM EDT FRI JUN 8 2007 OHZ057-058-081930- GUERNSEY OH-MUSKINGUM OH- 232 PM EDT FRI JUN 8 2007 ...THUNDERSTORMS WITH VERY HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTIES...MUSKINGUM AND GUERNSEY... AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS MOVING ACROSS MUSKINGUM AND GUERNSEY COUNTIES AT 30 MPH. THESE STORMS CONTAIN TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. PEA SIZE HAIL IS ALSO POSSIBLE WITH THESE STORMS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Cincinnati radar (KILN), 155 km away, was scanning. The volume nearest the first event began at 19:13 UTC.
5 thunderstorm wind, 2 hail. Local standard time, as filed.
Multiple large trees reported down in cemetery.
Trees down along Parker Road in Salt Fork State Park.
Emergency management reported trees down along County Route two.
Nickel size hail was reported by a trained spotter.
Trees down in the area.
Nickel size hail reported by emergency management.
Trees down in area reported by trained spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36625, 36626, 36627, 36628, 36630, 36629, 36631.